MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 01/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Ethnicity: unknown/ not provided.(b)(4).Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported initially that the doctor performed lasik enhancements on patients with synergy lenses to bring their vision into optimal focus.No other information was received.New information was recently received that the intraocular lens (iol) was explanted from the patient's left eye.An unplanned vitrectomy was required.Explant was due to patient visual issues still there/blurry vision and patient stated that the over-all quality of vision was terrible despite yttrium aluminum garnet (yag) done.A non-johnson & johnson lens was implanted as a replacement.It was noted that the patient was ok post-operatively (op).No other information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes returned to manufacturer on: sep.19, 2022 section h3.Device evaluated manufacturer? yes device evaluation: the complaint lens was received cut in half which is consistent with a lens that was handled during explant.No further defects that could contribute to visual issues were observed.Based on the return condition of the lens no further product evaluation could be performed.The complaint issue ¿hm-blurry vision¿, ¿was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15280882
Report Number3012236936-2022-02071
Device Sequence Number7054705
Product Code MFK
UDI-Device Identifier05050474750685
UDI-Public(01)05050474750685(17)240330
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight63 KG
Patient RaceAsian